Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 1, NWS Lubbock, TX

April 7, 2002Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 7, 2002, 2:16 PM CDT for Stonewall County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2002, 2:16 PM CDT (19:16 UTC)
Expired
Apr 7, 2002, 3:00 PM CDT
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Stonewall County, TX

What was reported inside it

TimeReportWhereRemark
Apr 7, 2:45 PM CDTHail 0.75Peacock, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2002-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2002-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 071916
SVRLBB
TXC433-072000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT SUN APR 7 2002

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 300 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS
  OVER EXTREME WEST CENTRAL STONEWALL COUNTY...MOVING NORTHEAST AT 
  25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PEACOCK
  SWENSON
  ASPERMONT
 
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING 
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:20 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 7, 1:20 PM CDT, 56 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
120 PM CDT SUN APR 7 2002

UPDATE...
ELEVATED STORMS WHICH DEVELOPED EARLY THIS MORNING HAVE ROTATED JUST
ABOUT OUT OF THE AREA. SURFACE DRYLINE PUSHING ACROSS SOUTHERN ZONES
AT THIS TIME. WARM SECTOR ESTIMATED TO BE OVER OUR SOUTHEAST ZONES
PER LATEST OBSERVATIONS. NORTHERN END OF RECENTLY ISSUED RED BOX
ACCOUNTS FOR POTENTIAL SUPERCELLS AS THE DRYLINE PUSHES INTO THIS
MORE FAVORABLE AIR MASS, IN A DECENTLY SHEARED ENVIRONMENT. ZONES
UPDATED FOR WATCH, AND CURRENT TRENDS, I.E., LOWER POPS BEHIND THE
DRYLINE. DID KEEP A 10% CHANCE OWING TO VERY COLD AIR ALOFT AND
POTENTIAL FOR ISOLATED HIGH BASED CONVECTION.

.LUB...NONE.

In the hours before

Special weather statement, Apr 7, 11:45 AM CDT, 2 hours 31 minutes before
TXZ021>044-071900-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1145 AM CDT SUN APR 7 2002

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
THE SOUTHERN LOW ROLLING PLAINS...GENERALLY SOUTHEAST OF A LINE
THROUGH PADUCAH...DICKENS...AND CLAIREMONT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
THE EXTREME SOUTHERN PANHANDLE AND ALL EXCEPT THE SOUTHWEST PORTIONS
OF THE SOUTH PLAINS.

THUNDERSTORMS THIS MORNING OVER THE WESTERN SOUTH PLAINS WILL MOVE
EAST WITH A THREAT OF HAIL LOCALLY UP TO QUARTER SIZE. THE GREATER
RISK OF SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM CHILDRESS TO
CROSBYTON TO TAHOKA AS WARM MOIST AIR MOVES NORTH INTO THE SOUTHERN
ROLLING PLAINS. AS THE DRYLINE MOVES INTO THE MODERATE RISK AREA THIS
AFTERNOON THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH HAIL
GOLFBALL SIZE OR LARGER...LOCALLY DAMAGING STRAIGHT LINE WINDS...AS
WELL AS AN ISOLATED TORNADO.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OVER THE SOUTH
PLAINS...AND ESPECIALLY THE LOW ROLLING PLAINS THIS AFTERNOON AND
THIS EVENING.

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.